MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX25022UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Injury (2348); Insufficient Information (4580)
Date of Event 09/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use one 2.5 x 22 mm resolute onyx rx coronary drug eluting stent to treat a severely tortuous, moderately calcified ostium - proximal left main (lm), circumflex (cx), obtuse marginal (om).The proximal cx exhibited 90% stenosis and the distal cx/om exhibited 80% stenosis.It was stated that the patient had a very acute take off of lcx artery from the lmca.A 6f guideliner device was also used, and it remained in the 6f ebu 3.75 guide catheter.The resolute onyx device was inspected with no issues noted.Negative prep was not performed.The lesion was pre-dilated using 2.0 mm and 2.5 mm compliant balloons.It was stated that a 2.5 x 38 mm stent was attempted first but due to tortuosity the 2.5x22 was then used.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device.Excessive force was not used during delivery.It was reported that the stent failed to cross the proximal cx lesion and stent dislodgement occurred when removing the device.No significant resistance or force was required to withdraw the stent.The stent was left undeployed in the left main extending into the proximal cx.Due to the location of the stent and concern for causing injury to the left main, it was decided not attempt to remove the stent the patient was then sent to the operating room for bypass.No further patient injury reported.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the device was prepped according to the ifu without issue.It was later confirmed that the dislodged stent was removed during cabg.The 2.5 x 38 mm stent was later confirmed to be a mdt resolute onyx device and it was reported that this device failed to cross the lesion.This device was inspected before use without issues.Resistance was noted when advancing the device to the lesion.Excessive force was not used.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10641785
Report Number9612164-2020-03804
Device Sequence Number2901275
Product Code NIQ
UDI-Device Identifier00643169556829
UDI-Public00643169556829
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2022
Device Model NumberRONYX25022UX
Device Catalogue NumberRONYX25022UX
Device Lot Number0010195804
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/01/2020
Supplement Date Received by Manufacturer10/07/2020
12/02/2020
Initial Report FDA Received Date10/07/2020
Supplement Report FDA Received Date10/28/2020
12/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight107